Alert archive / Arizona / Red Flag Warnings in 2009
Red Flag Warning 4, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this red flag warning at Apr 1, 2009, 4:32 AM MST for 5 counties in Arizona. It took effect at Apr 1, 2009, 11:00 AM MST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 1, 2009, 4:32 AM MST (11:32 UTC)
- In effect from
- Apr 1, 2009, 11:00 AM MST
- Expired
- Apr 1, 2009, 7:14 PM MST
- In force
- 8 hr
- Issued by
- NWS Flagstaff, AZ
Counties Apache County, AZ, Coconino County, AZ, Gila County, AZ, Navajo County, AZ, Yavapai County, AZ
The radar
The Flagstaff radar (KFSX), 52 km from the middle of the area, began a volume at 11:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 11.5 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3274 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KFGZ 011132 RFWFGZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 432 AM MST WED APR 1 2009 AZZ112>114-140-011945- /O.UPG.KFGZ.FW.A.0002.090401T1800Z-090402T0400Z/ /O.NEW.KFGZ.FW.W.0004.090401T1800Z-090402T0300Z/ LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER ZONE 112)- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE 113)- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE 114)- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE 140)- 432 AM MST WED APR 1 2009 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MST THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. AN AREA OF LOW PRESSURE AND A SURFACE COLD FRONT WILL MOVE ACROSS NORTHERN ARIZONA TODAY. EXPECT STRONG SOUTHWEST TO WEST WINDS OF 15 TO 30 MPH WITH GUSTS TO AROUND 45 MPH TO DEVELOP BY LATE THIS MORNING AND LASTING INTO THE EARLY EVENING HOURS. THE STRONG WINDS WILL COMBINE WITH LOW RELATIVE HUMIDITIES OF 10 TO 15 PERCENT TO PRODUCE CRITICAL FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING. && $$ AZZ108-118-137-011945- /O.UPG.KFGZ.FW.A.0002.090401T1800Z-090402T0400Z/ /O.NEW.KFGZ.FW.W.0004.090401T1800Z-090402T0300Z/ YAVAPAI COUNTY MOUNTAINS (FIRE WEATHER ZONE 108)- NORTHERN GILA COUNTY (FIRE WEATHER ZONE 118)- YAVAPAI COUNTY VALLEYS AND BASINS (FIRE WEATHER ZONE 137)- 432 AM MST WED APR 1 2009 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MST THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. AN AREA OF LOW PRESSURE AND A SURFACE COLD FRONT WILL MOVE ACROSS NORTHERN ARIZONA TODAY. EXPECT STRONG SOUTHWEST TO WEST WINDS OF 15 TO 25 MPH WITH GUSTS TO AROUND 35 MPH TO DEVELOP BY LATE THIS MORNING AND LASTING INTO THE EARLY EVENING HOURS. THE STRONG WINDS WILL COMBINE WITH LOW RELATIVE HUMIDITIES OF 10 TO 15 PERCENT TO PRODUCE CRITICAL FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING. && $$ DB
2 follow-up statements
000 WWUS85 KFGZ 011927 RFWFGZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1227 PM MST WED APR 1 2009 AZZ112>114-140-020300- /O.CON.KFGZ.FW.W.0004.000000T0000Z-090402T0300Z/ LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER ZONE 112)- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE 113)- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE 114)- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE 140)- 1227 PM MST WED APR 1 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. AN AREA OF LOW PRESSURE AND A SURFACE COLD FRONT WILL MOVE ACROSS NORTHERN ARIZONA TODAY. EXPECT STRONG SOUTHWEST TO WEST WINDS OF 15 TO 30 MPH WITH GUSTS TO AROUND 45 MPH...LASTING INTO THE EARLY EVENING HOURS. THE STRONG WINDS WILL COMBINE WITH LOW RELATIVE HUMIDITIES OF 10 TO 15 PERCENT TO PRODUCE CRITICAL FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING. && $$ AZZ108-118-137-020300- /O.CON.KFGZ.FW.W.0004.000000T0000Z-090402T0300Z/ YAVAPAI COUNTY MOUNTAINS (FIRE WEATHER ZONE 108)- NORTHERN GILA COUNTY (FIRE WEATHER ZONE 118)- YAVAPAI COUNTY VALLEYS AND BASINS (FIRE WEATHER ZONE 137)- 1227 PM MST WED APR 1 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. AN AREA OF LOW PRESSURE AND A SURFACE COLD FRONT WILL MOVE ACROSS NORTHERN ARIZONA TODAY. EXPECT STRONG SOUTHWEST TO WEST WINDS OF 15 TO 25 MPH WITH GUSTS TO AROUND 35 MPH...LASTING INTO THE EARLY EVENING HOURS. THE STRONG WINDS WILL COMBINE WITH LOW RELATIVE HUMIDITIES OF 10 TO 15 PERCENT TO PRODUCE CRITICAL FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING. && $$
000 WWUS85 KFGZ 020214 RFWFGZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 714 PM MST WED APR 1 2009 AZZ108-112>114-118-137-140-020315- /O.CAN.KFGZ.FW.W.0004.000000T0000Z-090402T0300Z/ YAVAPAI COUNTY MOUNTAINS (FIRE WEATHER ZONE 108)- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER ZONE 112)- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE 113)- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE 114)-NORTHERN GILA COUNTY (FIRE WEATHER ZONE 118)- YAVAPAI COUNTY VALLEYS AND BASINS (FIRE WEATHER ZONE 137)- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE 140)- 714 PM MST WED APR 1 2009 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS CANCELLED THE RED FLAG WARNING. WEATHER CONDITIONS ACROSS NORTHERN ARIZONA HAVE FALLEN BELOW RED FLAG CRITERIA...THEREFORE THE RED FLAG WARNING HAS BEEN CANCELLED. $$ RB
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this red flag warning went out at Apr 1, 3:30 AM MST, 1 hour 2 minutes earlier.
Area forecast discussion, Apr 1, 3:30 AM MST, 1 hour 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 330 AM MST WED APR 1 2009 .SYNOPSIS...A COLD FRONT WILL MOVE THROUGH NORTHEASTERN ARIZONA TODAY. WINDY CONDITIONS WITH A SLIGHT CHANCE OF SHOWERS ARE FORECAST FOR NAVAJO AND APACHE COUNTIES THROUGH SUNSET. EXTENSIVE CLOUD COVER THIS MORNING WILL BEGIN TO CLEAR BY LATE AFTERNOON ACROSS FAR NORTHERN ARIZONA. FAIR WEATHER IS EXPECTED THURSDAY. ON FRIDAY...VERY GUSTY SOUTHWEST WINDS WILL RETURN. A STRONGER PACIFIC STORM SYSTEM IS EXPECTED TO CROSS THE STATE FRIDAY NIGHT AND SATURDAY...BRINGING A HIGHER CHANCE FOR PRECIPITATION. && .DISCUSSION... AT 3 AM...SATELLITE IMAGERY THIS MORNING SHOWS EXTENSIVE MID AND HIGH LEVEL CLOUD COVER ACROSS NORTHERN ARIZONA...AND UPSTREAM INTO UTAH. THIS CLOUD COVER AND SOUTHWEST SFC WINDS AT 5 TO 15 MPH HAVE KEPT TEMPERATURE FROM 8 TO 20 DEGREES WARMER THAN LAST NIGHT. THE SURFACE COLD FRONT WAS ALONG A LINE FROM GRAND JUNCTION THROUGH BRYCE CANYON THENCE SOUTHWEST. FOR TODAY...WINDS WILL BECOME BREEZY TO WINDY AHEAD OF THE COLD FRONT...ESPECIALLY ACROSS NAVAJO AND APACHE COUNTIES WHERE A WIND ADVISORY REMAINS IN EFFECT FOR THE AFTERNOON. WE ARE FORECASTING PEAK WIND GUST TO AROUND 50 MPH WITH AREAS OF BLOWING DUST IN THE ADVISORY AREA. THERE IS A SLIGHT CHANCE OF SHOWERS ALONG AND BEHIND THE COLD FRONT BUT NO SIGNIFICANT PCPN AMOUNTS ARE EXPECTED. THURSDAY...THE FLOW ALOFT IS FORECAST TO SHIFT FROM NORTHWESTERLY EARLY TO WESTERLY BY AFTERNOON. CLEAR SKIES ARE FORECAST WITH WARMER AFTERNOON TEMPS. FRIDAY AND SATURDAY...THE NAM...GFS AND EC MODELS REMAIN IN GOOD AGREEMENT AS THEY BRING A STRONGER S/W TROUGH INTO WESTERN AZ LATE FRIDAY AFTERNOON AND ACROSS THE STATE FRIDAY NIGHT. AT THIS TIME...FRIDAY AFTERNOON LOOKS VERY WINDY AS SOUTHWEST WIND SPEEDS INCREASE THROUGH THE DEPTH OF ATMOSPHERE OVER THE NORTHLAND. WE WILL KEEP THE CHANCE OF SHOWERS GOING WEST OF A PAGE TO KINGMAN LINE FRIDAY AFTERNOON AND THEN SPREAD THEM EASTWARD OVERNIGHT. UNFORTUNATELY THIS LOOKS LIKE ANOTHER LIGHT ACCUMULATION EVENT. TEMPS SATURDAY WILL BE FROM 5 TO 10 DEGREES BELOW NORMAL...WITH CLEARING CONDITIONS FROM WEST TO EAST DURING THE AFTERNOON. SATURDAY NIGHT THROUGH MONDAY IS LOOKING DRY WITH CLEARING SKIES AS A PROGRESSIVE SHORTWAVE RIDGE CROSSES AZ DURING THIS PERIOD. MONDAY NIGHT AND TUESDAY...GFS LONG RANGE PROGS SHOW ANOTHER TROUGH TO MOVE THROUGH THE DESERT SOUTHWEST THIS PERIOD...WHILE THE EC DELAYS IT UNTIL WEDNESDAY. WILL BROAD BRUSH A SLIGHT CHANCE OF SHOWERS FOR NOW. && .AVIATION...FOR THE 12Z PACKAGE...WINDS INCREASING BCMG SW15-25G35-40KT AFT 18Z. ISOLD -SHRA/-SHSN MAINLY N AND E OF THE MOGOLLON RIM. WINDS AND SHOWERS DIMINISHING AFT 02Z. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FGZ WATCHES/WARNINGS/ADVISORIES...WIND ADVISORY TODAY FROM 11 AM TO 6 PM MST FOR AZZ009>014-016-017-039-040. RED FLAG WARNING TODAY FROM 11 AM TO 8 PM MST FOR FIRE WEATHER ZONES 108-112>114-118-137-140. && PUBLIC.....................DL AVIATION/FIRE WEATHER......DB VISIT WEATHER.GOV/FLAGSTAFF FOR NORTHERN ARIZONA WEATHER INFORMATION.
Hazardous weather outlook, Apr 1, 4:01 AM MST, 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 401 AM MST WED APR 1 2009 AZZ004>018-037>040-020730- KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS- OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- 401 AM MST WED APR 1 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL ARIZONA...NORTH CENTRAL ARIZONA...NORTHEAST ARIZONA AND WEST CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT WEST TO NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS FROM 45 TO 55 MPH WILL DEVELOP BY NOON TODAY AND CONTINUE UNTIL SUNSET ACROSS NAVAJO AND APACHE COUNTIES WHERE A WIND ADVISORY IS IN EFFECT FORM 11 AM UNTIL 6PM. AREAS OF BLOWING DUST ARE ALSO POSSIBLE IN THE ADVISORY AREA. A RED FLAG WARNING WILL BE ISSUED FOR TODAY FOR PORTIONS OF YAVAPAI AND NORTHERN GILA COUNTIES AS WELL AS THE LITTLE COLORADO RIVER VALLEY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ON FRIDAY...SOUTHWEST WINDS MAY GUST TO 60 MPH ACROSS MUCH OF THE NORTHLAND. A PACIFIC COLD FRONT IS FORECAST TO ENTER OUR STATE FRIDAY AFTERNOON AND MOVE EASTWARD BY SATURDAY AFTERNOON. LIGHT RAIN AND SNOW ACCUMULATIONS ARE EXPECTED FRIDAY NIGHT. 41
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 1, 3:10 PM MST | High Wind Watch | FGZ | Apache, Coconino, Navajo, Yavapai | 31 hr |
Nearby
Red Flag Warnings in Arizona, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.